MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ9273
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that the bd maxzero¿ multi-fuse extension set with needleless connector, leaked from the tpn filter during use.The following information was provided by the initial reporter: "describe the event or problem; picc line infusing with tpn, smof lipids, and precedex.Tpn filter on pre-made trifurcate noted to be leaking for 2 days in a row".
 
Additional Manufacturer Narrative
E.4.Fda notified? the initial reporter also notified the fda via medwatch # 4900240000-2023-8038.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: device available for eval yes, returned to manufacturer on: 04-may-2023 investigation summary 2 samples were received and tested by our quality team.The samples were primed and the leaks from filter were immediately noticed and the customer's complaint was verified.The sets were then sent to the supplier for further investigation.The supplier confirmed leak and analyzed the filter membranes to determine there were no visible issues with the devices.The leaks were determined to be most likely due to the medication infused at time of failure damaging the integrity of the hydrophobic air filter membranes.The root cause remains unknown.This type of complaint- leakage from filter is a known issue and is being investigated on multiple levels of our organization.The filter supplier, our manufacturing teams, r&d, and our quality engineers are all working diligently to determine the root causes and eliminate further occurrences from taking place.A device history record review for model mz9273 lot number 21116090 was performed.There were no quality notifications issued for the failure mode reported by the customer during the build of this set.
 
Event or Problem Description
It was reported that the bd maxzero¿ multi-fuse extension set with needleless connector leaked from the tpn filter during use.The following information was provided by the initial reporter: "describe the event or problem: picc line infusing with tpn, smof lipids, and precedex.Tpn filter on pre-made trifurcate noted to be leaking for 2 days in a row.".

Brand Name
BD MAXZERO¿ MULTI-FUSE EXTENSION SET WITH NEEDLELESS CONNECTOR
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740455
Report Number9616066-2023-00689
Device Sequence Number17791442
Product Code FPA
UDI-Device Identifier10885403240850
UDI-Public10885403240850
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/18/2024
Device Catalogue NumberMZ9273
Device Lot Number21116090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale